Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why the drop in CD4??
Dec 14, 2008

Hi!

Firstly thanks so much for all your help!! I dont know how I would have coped without everyone here!!

Having been on treatment for just over 7mths now I eventually reached undetectable VL today! However my CD4 has dropped from 810 to 420. This drop in CD4 occured over a 2mth period! I started treatment(Truvada Sustiva) with CD4 208 but was resistant to Sustiva so began Darunavir/Ritonavir/Truvada 2mths ago with VL of 277 and CD4 810. After 4wks VL was 168 and CD4 530. Now after a further 4wks VL undetectable but CD4 420. Im happy about being undetectable but now Im worried about my CD4 dropping! If this continues is there anything that can be done? My cholestrol has also dropped from 7.8 to just 4.6 as I have been excersising more and watching diet carefully! Could this have a bearing on my drop in CD4?? Thanks in advance for your help!!! Is there an address or contact details were we can make donations??

Response from Dr. Holodniy

It would be unlikely the HIV meds caused a decrease in your cholesterol and more likely your diet and exercise regimen. I can't explain the CD4 decline, but likely not clinically significant given the now undetectable viral load. Another number to follow is the CD4 percent. I bet the percent has not declined or is within a couple of percent which is an insignificant difference.



Previous
RPR reactive and T Pallidum non reactive:
Next
I need help, from Russia (part 2)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement